Alert archive / Wisconsin / Wind Advisories in 2024

Wind Advisory 3, NWS La Crosse, WI

April 2, 202413 counties in Wisconsin; 8 counties in Iowa; 7 counties in Minnesota

NWS La Crosse, WI issued this wind advisory at Apr 2, 2024, 2:36 PM CDT for 13 counties in Wisconsin; 8 counties in Iowa; 7 counties in Minnesota. It took effect at Apr 3, 2024, 1:00 AM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2024, 2:36 PM CDT (19:36 UTC)
In effect from
Apr 3, 2024, 1:00 AM CDT
Expired
Apr 3, 2024, 8:17 PM CDT
In force
19 hr
Issued by
NWS La Crosse, WI
All 28 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2024-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2024-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

657 
WWUS73 KARX 021936
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
236 PM CDT Tue Apr 2 2024

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-031000-
/O.NEW.KARX.WI.Y.0003.240403T0600Z-240404T0300Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
Including the cities of Prairie Du Chien, Wabasha, Richland
Center, Charles City, Black River Falls, Whitehall, Cresco,
Caledonia, Sparta, Tomah, Mauston, Viroqua, Platteville, Osage,
Waukon, Elkader, Dodge Center, Neillsville, La Crosse, New
Hampton, Winona, Oelwein, Arcadia, Medford, Alma, Rochester,
Friendship, Decorah, Preston, and Austin
236 PM CDT Tue Apr 2 2024

...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 PM CDT WEDNESDAY...

* WHAT...North winds 20 to 30 mph with gusts from 40 to 50 mph 
  expected.

* WHERE...Portions of northeast Iowa, southeast Minnesota, and 
  southwest into  central Wisconsin.

* WHEN...From 1 AM to 10 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Snow 
  covered tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Rieck
4 follow-up statements
621 
WWUS73 KARX 030801
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
301 AM CDT Wed Apr 3 2024

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-032015-
/O.CON.KARX.WI.Y.0003.000000T0000Z-240404T0300Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
Including the cities of Austin, Rochester, Sparta, Platteville,
Waukon, Wabasha, Winona, Mauston, Oelwein, Viroqua, Elkader,
Decorah, Charles City, Caledonia, Whitehall, La Crosse,
Friendship, Prairie Du Chien, Alma, New Hampton, Neillsville,
Osage, Medford, Cresco, Tomah, Richland Center, Black River
Falls, Preston, Dodge Center, and Arcadia
301 AM CDT Wed Apr 3 2024

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...North winds of 20 to 30 mph with gusts from 40 to 50 mph.

* WHERE...Portions of northeast Iowa, southeast Minnesota, and 
  western into central Wisconsin.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JAR
706 
WWUS73 KARX 031832
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
132 PM CDT Wed Apr 3 2024

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-040300-
/O.CON.KARX.WI.Y.0003.000000T0000Z-240404T0300Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
Including the cities of Friendship, Winona, Tomah, Black River
Falls, La Crosse, New Hampton, Alma, Charles City, Arcadia,
Viroqua, Waukon, Oelwein, Cresco, Rochester, Elkader, Dodge
Center, Preston, Neillsville, Richland Center, Platteville,
Mauston, Osage, Medford, Decorah, Whitehall, Prairie Du Chien,
Austin, Wabasha, Caledonia, and Sparta
132 PM CDT Wed Apr 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts from 40 to 50 mph.

* WHERE...Portions of northeast Iowa, southeast Minnesota, and 
  southwest into  central Wisconsin.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Rieck
745 
WWUS73 KARX 040000
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
700 PM CDT Wed Apr 3 2024

WIZ017-029-034-042>044-054-055-061-040100-
/O.CAN.KARX.WI.Y.0003.000000T0000Z-240404T0300Z/
Taylor-Clark-Jackson-Monroe-Juneau-Adams-Crawford-Richland-Grant-
Including the cities of Tomah, Richland Center, Neillsville,
Platteville, Prairie Du Chien, Medford, Black River Falls,
Friendship, Mauston, and Sparta
700 PM CDT Wed Apr 3 2024

...WIND ADVISORY IS CANCELLED...

Winds have decreased to below wind advisory levels, therefore with 
wind advisory has been cancelled.

$$

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-053-
040300-
/O.CON.KARX.WI.Y.0003.000000T0000Z-240404T0300Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Buffalo-Trempealeau-La Crosse-Vernon-
Including the cities of Elkader, Osage, Alma, Winona, Charles
City, Waukon, Austin, New Hampton, Decorah, Viroqua, Wabasha,
Cresco, Arcadia, Caledonia, La Crosse, Rochester, Dodge Center,
Whitehall, Oelwein, and Preston
700 PM CDT Wed Apr 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...North winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of north central and northeast Iowa, southeast 
  Minnesota, and southwest and west central Wisconsin.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Zapotocny
061 
WWUS73 KARX 040117
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
817 PM CDT Wed Apr 3 2024

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-053-
040230-
/O.CAN.KARX.WI.Y.0003.000000T0000Z-240404T0300Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Buffalo-Trempealeau-La Crosse-Vernon-
Including the cities of Elkader, Osage, Alma, Winona, Charles
City, Waukon, Austin, New Hampton, Decorah, Viroqua, Wabasha,
Cresco, Arcadia, Caledonia, La Crosse, Rochester, Dodge Center,
Whitehall, Oelwein, and Preston
817 PM CDT Wed Apr 3 2024

...WIND ADVISORY IS CANCELLED...

Winds have decreased to below wind advisory levels, therefore with 
wind advisory has been cancelled.

$$

Zapotocny

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind advisory went out at Apr 2, 12:55 PM CDT, 1 hour 41 minutes earlier. Its key messages:

  • Wintry Mix Moving Through The Area Today Into Wednesday Morning. Higher, Overall Amounts of 2 to 6 Inches Expected Primarily In Central Wisconsin With Higher Amounts Possible
  • Increased Winds of 35 to 50 mph Move Through The Area Tonight Through Wednesday. Heavier Snow Will Limiting Blowing Potential However Impacts From Decreasing Visibilities Cannot Be Ruled Out
  • Lasting Impacts From Todays Low Pressure This Week Into The Weekend Remain Uncertain: Lingering Precipitation Potential And Weekend Synoptic Setup
Area forecast discussion, Apr 2, 12:55 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1255 PM CDT Tue Apr 2 2024

.KEY MESSAGES...

- Wintry Mix Moving Through The Area Today Into Wednesday
  Morning. Higher, Overall Amounts of 2 to 6 Inches Expected
  Primarily In Central Wisconsin With Higher Amounts Possible

- Increased Winds of 35 to 50 mph Move Through The Area Tonight
  Through Wednesday. Heavier Snow Will Limiting Blowing
  Potential However Impacts From Decreasing Visibilities Cannot
  Be Ruled Out

- Lasting Impacts From Todays Low Pressure This Week Into The
  Weekend Remain Uncertain: Lingering Precipitation Potential
  And Weekend Synoptic Setup

&&

.UPDATE...
Issued at 1255 PM CDT Tue Apr 2 2024

With increasing probabilities for snowfall rates of 1" per hour
across Adams and Juneau counties, decided to upgrade these two
counties to a Winter Storm Warning beginning at 18z.
Additionally, with the overall westward increase of snow in
guidance, decided to include La Crosse and Crawford counties a
Winter Weather Advisory. Additional, expansion may be needed
later this afternoon.

&&

.DISCUSSION...
Issued at 501 AM CDT Tue Apr 2 2024

Ongoing Upper Level Observations & Expectations:

Story of two upper level features overnight on GOES imagery,
derived winds, and 1.5 Potential Vorticity (RAP Analysis).
Strongest, deepest PV fold sagging southeast through the
Northern Plains, with a lowering dynamic tropopause seen on
available Canadian 02.00Z RAOBS. Two narrow filaments of PV
intrusion on GOES AirMass RGB and RAP (02.05Z) extend north and
south of one another from the Desert Southwest to the Missouri
River Valley. The combination of these PV filaments with the
bear of a fold sagging through Canada will drive weather impacts
into Thursday.

GOES derived upper level winds show the accompanying southwest to
northeast jet streak along the anomalous PV filament fold(s)
and accompanying upper level low lifting through the Central
Plains overnight. The more meridional component and advection
of this low is advecting an increased low level theta e lobe
(Gridded NUCAPS POES) into the Upper Mississippi River Valley.
ROAB (02.00Z) Precipitable Water gradient extended into
Davenport with a record breaking 1.15". Therefore, ample
moisture for a deepening cyclone to produce heavy precipitation.
Locally, high confidence (100%) for 0.5 to 1.0" precipitable
water to linger through Wednesday before confidence in long term
global ensembles drops (30-60%) regarding the low's backside
Thursday & Friday.

Forecast Synoptic Features Through Into The Weekend:

The combination of these Potential Vorticity folds results in rapid
cyclogenesis east of the forecast area over the Great Lakes
region over the next 24 torus as an area of slantwise PV with
low level theta e lapse rates of 16 C/km and omega -12 ubar/s
would result in bombogenesis from now (02.06Z) to 03.06Z. The
local area expected to remain quasi-upstream of this initial
rapid deepening before a westward jaunt of the surface low from
the wrapping and wobbling of the PV fold(s). As a result, local
impacts increase tonight into Wednesday morning. These locally
lingering low pressure systems have been known to be slow moving
and therefore could impact later in the week. Long range
deterministic models suggest a subsequent cyclonic appendage
traversing the northern periphery of the well-wrapped cyclonic
flow from an inverted trough of the New England Coast overnight,
vaguely seen on GOES WV imagery. Will be a feature to monitor
for later in the week impacts. Long term global ensemble
(GEFS/EPS 02.00Z) confidence exhibits this with 100% probability
for less than 540 decameter heights, current closed low,
shifting off to the east before an appendage of up to 50%
probabilities graze Lake Michigan late week. While 540 decameter
doesn't tell the whole story, mean ensemble mid level heights
and vorticity do graze Wisconsin during this time.

Early Morning Rain/Snow Location & Impacts:

Precipitation impacts this morning remain focused along the low
level geopotential height saddle and accompanying
shrinking/stretching bands. Given overnight VWP and surface
observations a southwest to northeast orientation of a rain/snow
mix will temporarily reduce visibilities from southeast
Minnesota into west-central Wisconsin with a light coating of
minimal snow through the morning commute.

Higher impacts from northeast Iowa, far southeast Minnesota, and
western into central Wisconsin ramping up through the morning into
the afternoon as the deepening low progress farther into the Upper
Mississippi River Valley. Accompanying frontogenetical bands
drive rain/snow, across our southern periphery. Heaviest
rainfall late this morning near or above 0.1" an hour.

Expected Snow Today:

A rain/snow line will be draped along our southeastern border and to
the northwest, resulting in a tight gradient of snowfall. A mix of
rain and snow will persist for much of the day as low level near
freezing cold air wraps around the low from the northeast. The low
expected to follow the baroclinic boundary, further tightening the
freezing temperature gradient. Surface temperatures near freezing
are expected to warm a couple of degrees, limiting initial daytime
accumulations. Although, strongest frontogenesis and
accompanying snowfall rates near 0.5" per hour can overcome
above freezing surface temperatures and result in snow covered
areas. Highest confidence for initial accumulations today on
elevated surfaces and grassy areas near and slight above one
inch.

Overnight Into Wednesday Morning Snowfall & Winds Expectations:

Tonight, surface temperatures become more conducive for snowfall and
overall accumulations of 2 to 6 inches are expected primarily in
western and central Wisconsin. The surface low peaks its rate of
deepening overnight while undergoing a quasi-west/northwest
pivot, providing narrow corridors of low level frontogenesis and
accompanying bands of heavier snowfall. Therefore, higher
amounts are possible in spots where these very narrow corridors
of higher snowfall rates, near 0.5", set up and persist. Highest
confidence suggests most susceptible areas will be in central
Wisconsin. Any east-west shift of the low track and its pivot
will have to be closely monitored given the potential for near
freezing temperatures being overcome by these higher rates. The
tightening pressure gradient and lowering of the tropopause near
the boundary layer will provide increased wind gusts from 35 to
50 mph across the Upper Mississippi River Valley. The
combination of these strong winds and large flakes from the near
freezing dendritic growth zone can rapidly reduce visibilities.

Impacts Through Wednesday:

The lingering low with a westerly pivot results in inclement
conditions continuing through Wednesday. While primary impacts
expected to remain in central Wisconsin with a further 1 to 3 inches
of snowfall accumulation possible, winds of 35 to 50 mph remain
possible across the Upper Mississippi River Valley.

Forecast Confidence & Trends:

Given the highest confidence for higher impacts tonight into
Wednesday morning, have collaborated with neighboring Wisconsin
offices for a Winter Weather Advisory. Confidence remains
moderate (50-70%) for impacts in these areas. Uncertainty
surrounds exact location of highest rates within the very narrow
bands and precipitation type as temperatures hover above and
below freezing. Inter-ensemble global members have been trending
in the snowier solution, 10+" in spots, with a much colder
surface temperature trend. The EPS & GEFS have cooled from 40
degrees surface temperatures to near freezing from now into
Thursday. Given the lack in resolution within the global
ensembles and specific surface/road temperature conundrum, local
confidence is highly dependent on HREF (02.00z) solutions. All
in all, headline adjustments may be needed through today's
forecast package as finest details become clear and event
continues.

Precipitation Potential Into Friday:

The upper level low eventually departs east (GEFS/EPS; 02.00Z; prob
<= 540 dam 80-100%) into Thursday, advecting primary impacts
with it. Although, a subsequent appendage of upper level energy
in the form of an inverted upper level trough overnight expected
to swing around the periphery of the departing low, passing mid
level vorticity lobes with it. Therefore, have slightly held on
to Precipitation Potential through Thursday night, longer than
National Blend guidance would suggest. Long term global ensemble
for 0.01" or greater of QPF slightly differs between the GEFS
(60-90%) and EPS (30-50%) due to the progressivity of departing
low. Irregardless, current, albeit limited, confidence remains
constrained to a mix of rain/snow in central Wisconsin.

Weak Weather Confidence This Weekend:

Into the weekend, confidence in the pattern further plummets. The
astute ridge that was previously forecasted much more
progressively makes another attempt at arrival while an omega
looking upper level pattern remains progressive. A subsequent
closed low over the Desert Southwest works on the upstream ridge
periphery while the departing low works on the downstream ridge
periphery. Long term global ensemble (GEFS/EPS 02.00Z)
confidence in <= 540 dam heights has the closed low (80- 100%)
weakening over the Sierra Nevada before potentially returning
(0-30%) through the Northern Plains. Many near term synoptic
forecast details to work through before confidence can increase
through the weekend, stay tuned.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1255 PM CDT Tue Apr 2 2024

IFR conditions are widespread across the region at this hours with
snow enveloping much of the region. As a weather disturbance
continues to move towards Lake Michigan, bands of snow will continue
to pivot through the region overnight and into Wednesday morning,
particularly along and east of the Mississippi River. Some
uncertainty remains across portions of southeast MN and northeast IA
including KRST. As a result, periods of improved conditions to MVFR
are possible during any breaks in precipitation that do occur. As we
head into late morning and afternoon, conditions may improve to MVFR
at times as snow rates lessen slightly. Otherwise, winds will
sharply increase overnight and into Wednesday morning from the
north/northwest at 25-30 kts with gusts to around 40 kts by late
morning. Some additional visibility reductions may be possible due
to the increased winds but will largely be dependent on snowfall
rates as the wet, heavy nature of the snow will limit
drifting/blowing snow.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Wind Advisory from 1 AM to 10 PM CDT Wednesday for WIZ017-029-
     032>034-041>044-053>055-061.
     Winter Weather Advisory until 7 AM CDT Wednesday for WIZ017-
     029-034-041-042-053>055.
     Winter Storm Warning until 7 AM CDT Wednesday for WIZ043-044.
MN...Wind Advisory from 1 AM to 10 PM CDT Wednesday for MNZ079-
     086>088-094>096.
IA...Wind Advisory from 1 AM to 10 PM CDT Wednesday for IAZ008>011-
     018-019-029-030.

&&

UPDATE...Naylor
DISCUSSION...JAR
AVIATION...Naylor
Hazardous weather outlook, Apr 2, 4:21 AM CDT, 10 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
421 AM CDT Tue Apr 2 2024

WIZ017-029-034-042>044-053-055-031330-
Taylor-Clark-Jackson-Monroe-Juneau-Adams-Vernon-Richland-
421 AM CDT Tue Apr 2 2024

This Hazardous Weather Outlook is for portions of southwest
through central Wisconsin.

.DAY ONE...Today and Tonight

Snowfall accumulations of 2 to 6 inches expected in central
Wisconsin this afternoon into Wednesday morning. Narrow bands of
higher snowfall amounts are possible.

Increased wind gusts of 35 to 45 mph tonight may result in patchy
blowing snow and difficult travel.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Ongoing snowfall will impact the Wednesday morning commute. Wind
gusts of 35 to 45 mph are expected Wednesday into Wednesday night.

Periods of light snow possible into Thursday.

.SPOTTER INFORMATION STATEMENT...

Snowfall reports appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
054-061-031330-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Buffalo-Trempealeau-La Crosse-Crawford-Grant-
421 AM CDT Tue Apr 2 2024

This Hazardous Weather Outlook is for portions of north central
Iowa...northeast Iowa...southeast Minnesota...southwest Wisconsin
and west central Wisconsin.

.DAY ONE...Today and Tonight

Light snow tonight into Wednesday morning will provide 1 to 3
inches of accumulation.

Strong wind gusts of 35 to 45 mph tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong wind gusts of 40 to 50 mph expected Wednesday into
Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Snowfall reports appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

In the hours before

Local storm report, Apr 2, 1:20 PM CDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
120 PM CDT Tue Apr 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     Snow             French Island           43.86N 91.27W
04/02/2024  M0.6 inch        La Crosse          WI   Official NWS Obs

&&
Local storm report, Apr 2, 1:23 PM CDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
123 PM CDT Tue Apr 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     Snow             1 N Viroqua             43.58N 90.89W
04/02/2024  E1.0 inch        Vernon             WI   Law Enforcement

&&
Local storm report, Apr 2, 1:42 PM CDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
142 PM CDT Tue Apr 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 PM     Snow             Stockton                44.03N 91.77W
04/02/2024  E1.0 inch        Winona             MN   Public

0128 PM     Snow             Necedah                 44.02N 90.07W
04/02/2024  E1.0 inch        Juneau             WI   Public

0930 AM     Snow             5 E Douglas             44.10N 92.47W
04/02/2024  M0.1 inch        Olmsted            MN   Cocorahs

            Cocorahs station MN-OL-12 Rochester 5.5 N.

&&
Local storm report, Apr 2, 1:53 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
153 PM CDT Tue Apr 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     Snow             2 N Middle Ridge        43.83N 90.95W
04/02/2024  E4.0 inch        La Crosse          WI   Public

&&
Local storm report, Apr 2, 2:05 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
205 PM CDT Tue Apr 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     Snow             Hillsboro               43.65N 90.34W
04/02/2024  E2.8 inch        Vernon             WI   Public

0204 PM     Snow             Thorp                   44.96N 90.80W
04/02/2024  E4.5 inch        Clark              WI   Public

&&
Local storm report, Apr 2, 2:27 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
227 PM CDT Tue Apr 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     Snow             5 S Plainville          43.65N 89.81W
04/02/2024  E1.0 inch        Juneau             WI   Public

0226 PM     Snow             3 N Tomah               44.03N 90.50W
04/02/2024  E1.5 inch        Monroe             WI   Public

&&

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 3:55 AM CDTWinter Weather AdvisoryARXAdams, Clark, Crawford, Grant, Jackson, Juneau and 6 more32 hr
Apr 2, 11:38 AM CDTWinter Storm WarningARXAdams, Juneau, Monroe, Richland, Vernon22 hr

Nearby

Wind Advisories in Wisconsin, 2024Wind Advisories in Iowa, 2024Wind Advisories in Minnesota, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.